Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Jul 31, 2017, 7:54 AM EDT for Clay County, Florida. It took effect at Jul 31, 2017, 10:06 AM EDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2017, 7:54 AM EDT (11:54 UTC)
- In effect from
- Jul 31, 2017, 10:06 AM EDT
- Expired
- Jul 31, 2017, 9:11 PM EDT
- In force
- 11 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 46 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Black Creek near Middleburg (MDLF1). The gauge peaked at 16.42 ft at Jul 31, 2017, 1:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02246000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
071
WGUS42 KJAX 311154
FLWJAX
Flood Warning
National Weather Service Jacksonville FL
754 AM EDT Mon Jul 31 2017
...The National Weather Service in Jacksonville Fl has issued a flood
warning for the following rivers in Florida...
North Fork Black Creek At Middleburg affecting Clay County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interest along the river should monitor the latest
forecasts. And be prepared to take necessary precautions to protect
life and property. Do not drive cars through flooded areas. If you
see flood waters. Remember to turn around and do not drown.
For graphical hydrologic information. Please go to weather.gov and
click on your state. Select Rivers and Lakes under current weather.
The Advanced Hydrologic Prediction Service page provides current and
forecast river information, gage locations, impacts, and
historical crest information for all forecast points by clicking on
each point.
&&
FLC019-010000-
/O.NEW.KJAX.FL.W.0009.170731T1800Z-170801T0000Z/
/MDLF1.1.ER.170731T1800Z.170731T1800Z.170731T1800Z.NO/
754 AM EDT Mon Jul 31 2017
The National Weather Service in Jacksonville Fl has issued a
* Flood Warning for
The North Fork Black Creek At Middleburg.
* from this afternoon to this evening or until the warning is
cancelled.
* At 7:15 AM Monday the stage was 15.7 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* Impact...At 16.0 feet...Lazy Acre Road begins to flood. Lowlands
flood and boat docks are affected.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
BLACK CREEK
Middleburg 16 15.7 Mon 07 AM 15.6 13.3 11.7 9.9 4.5
&&
LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184 3008 8191 3013 8193
$$2 follow-up statements
698
WGUS82 KJAX 311407
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
1007 AM EDT Mon Jul 31 2017
...The flood warning continues for the following rivers in Florida...
North Fork Black Creek At Middleburg affecting Clay County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interest along the river should monitor the latest
forecasts and be prepared to take necessary precautions to protect
life and property. Do not drive cars through flooded areas. If you
see flood waters remember to turn around and do not drown.
For graphical hydrologic information please go to weather.gov and
click on your state. Select Rivers and Lakes under current weather.
The Advanced Hydrologic Prediction Service page provides current and
forecast river information, gage locations, impacts, and
historical crest information for all forecast points by clicking on
each point.
&&
FLC019-010300-
/O.EXT.KJAX.FL.W.0009.170731T1406Z-170801T0300Z/
/MDLF1.1.ER.170731T1215Z.170731T1800Z.170731T2100Z.NO/
1007 AM EDT Mon Jul 31 2017
...Flood Warning extended until this evening...The Flood Warning
continues for
The North Fork Black Creek At Middleburg.
* until this evening...Or until the warning is cancelled.
* At 9:15 AM Monday the stage was 16.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river will continue rising to near 16.3 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* Impact...At 16.0 feet...Lazy Acre Road begins to flood. Lowlands
flood and boat docks are affected.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
BLACK CREEK
Middleburg 16 16.2 Mon 09 AM / 14.6 11.9 9.1 4.1
&&
LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184 3008 8191 3013 8193
$$151
WGUS82 KJAX 010111
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
911 PM EDT Mon Jul 31 2017
...The flood warning is cancelled for the following rivers in
Florida...
North Fork Black Creek At Middleburg affecting Clay County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interest along the river should monitor the latest
forecasts...And be prepared to take necessary precautions to protect
life and property. Do not drive cars through flooded areas. If you
see flood waters...Remember to turn around and do not drown.
For graphical hydrologic information...Please go to weather.gov and
click on your state. Select Rivers and Lakes under current weather.
The Advanced Hydrologic Prediction Service page provides current and
forecast river information...Gage locations...Impacts... and
historical crest information for all forecast points by clicking on
each point.
&&
FLC019-010141-
/O.CAN.KJAX.FL.W.0009.000000T0000Z-170801T0300Z/
/MDLF1.1.ER.170731T1215Z.170731T1715Z.170731T2250Z.NO/
911 PM EDT Mon Jul 31 2017
The Flood Warning is cancelled for
The North Fork Black Creek At Middleburg.
* At 8:15 PM Monday the stage was 15.8 feet.
* Fell below flood stage at 6:50 PM Monday.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to 11.9 feet by
Wednesday morning.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
BLACK CREEK
Middleburg 16 15.8 Mon 08 PM 11.9 9.1 4.1 3.6 /
&&
LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184 3008 8191 3013 8193
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Jul 31, 2:40 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 31, 2:40 AM EDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
240 AM EDT Mon Jul 31 2017
...DRIER & COOLER WITH BREEZY ONSHORE FLOW TODAY...
.NEAR TERM...Today & Tonight...
Synopsis...A low chance of morning coastal showers especially
south of St Augustine with cooler and breezy conditions along the
coast today. Afternoon rainfall chances will focus along and south
of a Gainesville to St. Augustine line with scattered passing
showers and a chance of isolated thunderstorms. Temperatures will
trend near normal toward the Suwannee River Valley to below
normal along the Atlantic coast. Lower humidity expected this
afternoon across SE GA.
An early season surface front was stalled across central Florida
with two closed lows along the boundary. One low as offshore of
the central FL Gulf coast and the other was offshore of the north
central FL Atlantic coast. North of the region, a ridge axis
extended across central GA. The pressure gradient between the
ridge to the north and the low offshore of the Atlantic coast
continued breezy and gusty NE winds 12-15 mph with gusts 18-25 mph
along the coast and inland toward the St. Johns River basin early
this morning while stronger subsidence across inland SE GA
brought near calm winds at times. A couple convergent bands of
showers were rotating around the low offshore of the local coast
which will bring a passing coastal shower to NE FL generally along
and south of a Mayport to Ocala line through sunrise, with precip
fading as it drifts inland. Another weak convergent band was
sliding south near the GA I-95 corridor toward Hortense early this
morning, and could bring a passing light shower to portions of
eastern SE GA through sunrise as well. Elsewhere, mostly clear to
partly cloudy skies will prevail with dry conditions. Light winds
across SE GA and parts of the Suwannee River Valley combined with
cooler but moist temps/dew pts near 70 could promote some shallow
ground fog development through sunrise.
Forecast guidance continued to trend drier today across much of
the area with the surface trough axis remaining south of the area
and the low center offshore of the Atlantic coast drifting farther
south through the morning following the passage of a mid level
500 mb trough axis. Morning coastal showers will be most probable
across NE FL, then precip potential will shift inland through
midday and into the afternoon toward the I-75 corridor generally
south of Gainesville as stacked ridging builds in from the WNW
trailing the passage of the morning short wave. With much drier
air in place, clear skies, and diurnal heating, expect dew pts
will fall well below normal levels in the 50s across parts of
inland SE GA this afternoon as temperatures warm to near 90 well
inland. Cooler and continued breezy onshore flow will keep cooler
conditions along the coast with highs in the low 80s.
Tonight rainfall potential will fade inland while continuing
along the NE FL Atlantic coast and inland toward Ocala due to
convergent and moist NE flow. Due to drier air mixing down today,
low temperatures will fall into the 60s across inland SE GA and
north portions of the Suwanee River Valley while ranging in the
70s elsewhere. Once again could see some patchy shallow ground fog
develop near sunrise across inland areas, especially north of the
I-10 corridor where less cloud cover is expected.
.SHORT TERM...Tue through Wed Night..
Considerable model disagreement for this period makes for a challenging
forecast. NHC is monitoring weak surface low well W of Tampa for possible
sub-tropical development over the next day or two as it remains nearly
stationary over eastern Gulf of Mex. Models differ in solutions for this
low. GFS weakens low and tracks it along weak front S of forecast
area then over western Atlantic. NAM is quite different...showing
stronger low shifting back northward toward Big Bend
region...bringing 2.0-2.5 precipitable water values back over
forecast area by Wed. 12z ECMWF a little weaker than NAM... but
track toward ne FL and seems to be supported by similar SREF
solution. Was favoring 12z ECMWF...but peek at new 00z ECMWF is
similar to 00z GFS with low and precip staying S of forecast area.
For this forecast...will focus rainfall chances and potential for
more significant rainfall over our southern counties...but will
need to monitor closely as NAM solution suggests potential flood
threat given rainfall realized locally over the past several days.
High temps will be in the mid-upr 80s with low temps in lwr-mid
70s this period.
.LONG TERM...Thu through Sun...
New upper trough sets up over Gulf Coast region through this period with
WSW flow aloft over forecast area. Will support high chance to likely
POP values each day with early starts to convection over western counties
with activity coming out of ne Gulf of Mex. Near normal temps expected
with daily high temps in upr 80s to lwr 90s and overnight low temps
generally in mid-upr 70s.
.AVIATION...
Prevailing VFR to at times MVFR for most terminals
today due to convergent bands spinning onshore around the low
pressure center offshore of the north Florida Atlantic coast.
Breezy NE winds will continue to gust near 20-25 mph along the
coast through much of the day, while gradually relaxing in the
late afternoon and evening hours as the low offshore slowly edges
farther south. Low chances of showers this morning at SSI and SGJ,
and this afternoon at GNV and SGJ while dry conditions will
prevail elsewhere.
&&
.MARINE...
Will continue with Advisory for our waters between the Altamaha
River and St. Augustine through 15Z today with Exercise Caution
conditions elsewhere. Winds expected to relax into the afternoon
hours into tonight with sustained speeds 10-15 kts. Onshore flow
continues Tue and Wed while gradually weakening, but wave heights
will remain elevated given fetch with combined seas 3-5 ft. Winds
veer south late Wed into Tue as stalled front across central Fl
retreats northward over the waters as a warm front. SSW flow
develops Fri into the weekend ahead of next approaching front.
Rip Currents: Moderate risk today and Tuesday due to persistent
onshore flow.
&&
.HYDROLOGY...
Several NE Florida rivers within Action Stage. Pottsburg Creek in
Minor Flood stage and falling. Heavy rainfall across Jennings
State Forecast charged the North Fork of Black Creek yesterday,
with the latest crest forecast just below flood stage Tuesday
morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 88 64 89 70 / 0 0 10 10
SSI 84 74 85 75 / 10 10 20 20
JAX 86 72 87 73 / 10 10 30 20
SGJ 84 75 85 73 / 20 30 40 30
GNV 88 71 87 72 / 20 20 40 30
OCF 87 72 87 72 / 50 30 60 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 11 AM EDT this morning for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
FL from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM.
&&
Enyedi/WolfHazardous weather outlook, Jul 31, 3:52 AM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 352 AM EDT Mon Jul 31 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-011100- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 352 AM EDT Mon Jul 31 2017 ...SMALL CRAFT ADVISORY THIS MORNING... ...MODERATE RISK OF RIP CURRENTS TODAY... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Strong onshore flow will elevate the risk of rip currents along the coast. Small craft advisory conditions north of St. Augustine are expected this morning, with winds gradually relaxing into the afternoon. There is a low chance of afternoon thunderstorms from Gainesville to St. Augustine southward. Locally heavy rainfall will be possible. Elevated river levels were observed across northeast Florida, including the North Fork of Black Creek and Pottsburg Creek. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A front across central Florida will gradually lift northward Tuesday through Thursday brining elevated rain chances and the potential for locally heavy rainfall. Thunderstorms are expected each day, with a few strong to isolated severe storms possible. Stronger storms will be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. An elevated rip current risk is expected Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:46 PM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 31 hr |
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.